Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 113, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 9, 2005, 2:43 PM CDT for Greene County, Arkansas. It was in force for 32 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2005, 2:43 PM CDT (19:43 UTC)
- Expired
- Jun 9, 2005, 3:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Greene County, AR
The radar
The Memphis radar (KNQA), 105 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 2:47 PM CDT | TSTM WND GST 70 | Paragould, AR | |
| Jun 9, 2:49 PM CDT | HAIL 0.25 | Paragould, AR | |
| Jun 9, 2:55 PM CDT | TSTM WND GST 60 | Paragould, AR | WEATHER SPOTTER MEASURED THUNDERSTORM WIND GUST OF 60 MPH WITH HAND HELD WIND INSTRUMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1433 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 091943 SVRMEG ARC055-092015- /O.NEW.KMEG.SV.W.0113.050609T1943Z-050609T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 243 PM CDT THU JUN 9 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN EASTERN ARKANSAS * UNTIL 315 PM CDT * AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BEECH GROVE...OR ABOUT 6 MILES NORTHWEST OF PARAGOULD...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK GROVE HEIGHTS AND LAFE. .IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. IF OUTSIDE...MOVE INTO A STRONG BUILDING AWAY FROM WINDOWS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3600 9070 3600 9047 3623 9041 3626 9060 $$
1 follow-up statement
000 WWUS54 KMEG 092000 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT THU JUN 9 2005 ARC055-092015- /O.CON.KMEG.SV.W.0113.000000T0000Z-050609T2015Z/ GREENE AR- 300 PM CDT THU JUN 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM CDT FOR GREENE COUNTY... AT 300 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WALCOTT...OR ABOUT NEAR PARAGOULD...MOVING NORTHEAST AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK GROVE HEIGHTS...LAFE AND BEECH GROVE. .IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. IF OUTSIDE...MOVE TO A STRONG BUILDING AWAY FROM WINDOWS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3600 9070 3600 9047 3623 9041 3626 9060 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 10:24 AM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jun 9, 10:24 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1024 AM CDT THU JUN 9 2005 .DISCUSSION... PLENTY OF MID AND HIGH LEVEL CLOUDS LEFT OVER FROM OVERNIGHT CONVECTION LINGERS ACROSS MAINLY NORTHWEST PORTIONS OF THE MID- SOUTH. IN THESE AREAS HAVE UPDATED CLOUD GRIDS TO MOSTLY CLOUDY FOR THIS AFTERNOON AND AS A RESULT HAVE BUMPED TEMPERATURES DOWN A FEW DEGREES (UPPER 80S). ELSEWHERE...KEPT PARTLY CLOUDY SKIES IN THE FORECAST WITH TEMPERATURES NEARING THE 90 DEGREE MARK BY LATER THIS AFTERNOON. A PERSISTENT WEAK UPPER LEVEL TROUGH AXIS REMAINS STALLED ACROSS THE AREA. THIS WEAK DISTURBANCE COMBINED WITH LEFTOVER MESOSCALE CONVECTIVE BOUNDARIES...HIGH HUMIDITY LEVELS...AND DAYTIME HEATING WILL LEAD TO THE CONTINUED DEVELOPMENT OF SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING THE MAXIMUM HEATING OF THE DAY. THERE MAY BE A BIT MORE COVERAGE EAST OF THE MISSISSIPPI RIVER THIS AFTERNOON...WHERE MORE HEATING WILL OCCUR...BUT NOT ENOUGH TO CHANGE CURRENT FORECAST POPS. THEREFORE...WILL KEEP CHANCE 50 POPS GOING AREAWIDE. UPDATED GRIDS AND ZONE FORECAST WILL BE OUT SHORTLY. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JLH
Hazardous weather outlook, Jun 9, 3:50 AM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 350 AM CDT THU JUN 9 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-101000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 350 AM CDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE TODAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A STORM OR TWO COULD BE STRONG TO SEVERE WITH LOCALLY DAMAGING WINDS...HEAVY DOWNPOURS AND HAIL UP TO THE SIZE OF NICKELS POSSIBLE. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A STORM OR TWO COULD BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. VALLE
In the hours before
Special weather statement, Jun 9, 1:40 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 140 PM CDT THU JUN 9 2005 TNZ048-091915- LAUDERDALE TN- 140 PM CDT THU JUN 9 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAUDERDALE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF EDITH AT 140 PM CDT...MOVING NORTH AT 10 MPH. SMALL HAIL AND WIND GUSTS TO 35 MPH ARE POSSIBLE. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LAUDERDALE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 9, 1:47 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 147 PM CDT THU JUN 9 2005 ARZ048-091915- ST. FRANCIS AR- 147 PM CDT THU JUN 9 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...ST. FRANCIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER HUGHES AT 147 PM CDT...MOVING NORTHEAST AT 5 MPH. SMALL HAIL AND WIND GUSTS TO 35 MPH ARE POSSIBLE. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN ST. FRANCIS COUNTY...INCLUDING THE CITY OF HUGHES...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 9, 2:00 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 200 PM CDT THU JUN 9 2005 TNZ088-091930- SHELBY TN- 200 PM CDT THU JUN 9 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...SHELBY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF ELLENDALE AT 200 PM CDT. THE STORM WAS NEARLY STATIONARY. WIND GUSTS TO 35 MPH AND PEA SIZE HAIL IS POSSIBLE. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN SHELBY COUNTY...INCLUDING THE CITIES OF BARTLETT... COLLIERVILLE...GERMANTOWN AND MILLINGTON...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 9, 2:11 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 211 PM CDT THU JUN 9 2005 ARZ018-091945- GREENE AR- 211 PM CDT THU JUN 9 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...GREENE COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER WALCOTT AT 211 PM CDT...MOVING NORTHEAST AT 10 MPH. WIND GUSTS TO 35 MPH AND SMALL HAIL IS POSSIBLE. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN GREENE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 9, 2:19 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 219 PM CDT THU JUN 9 2005 MSZ010-091945- COAHOMA MS- 219 PM CDT THU JUN 9 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...COAHOMA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF CLARKSDALE AT 219 PM CDT...MOVING NORTHWEST AT 5 MPH. WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN COAHOMA COUNTY...INCLUDING THE CITY OF CLARKSDALE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 9, 2:35 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 235 PM CDT THU JUN 9 2005 ARZ036-092000- CRITTENDEN AR- 235 PM CDT THU JUN 9 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER JENNETTE AT 235 PM CDT...MOVING NORTHEAST AT 10 MPH. WIND GUSTS TO 35 MPH AND PEA SIZE HAIL ARE POSSIBLE. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CRITTENDEN COUNTY...INCLUDING THE CITY OF EARLE...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:10 PM CDT | Severe Thunderstorm Warning | MEG | Phillips | 38 min |
| Jun 9, 4:44 PM CDT | Flash Flood Warning | MEG | Craighead, Poinsett | 2 hr |
| Jun 9, 4:46 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 29 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.